Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 69, NWS North Platte, NE

June 5, 2006Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 5:16 PM CDT for Lincoln County, Nebraska. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2006, 5:16 PM CDT (22:16 UTC)
Expired
Jun 5, 2006, 6:15 PM CDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:45 PM CDTHAIL 0.8816 Wsw Arnold, NEPEA TO NICKEL SIZED HAIL LASTING ABOUT 10 MINUTES
Jun 5, 5:55 PM CDTHAIL 110 Wsw Arnold, NENICKEL TO QUARTER SIZED HAIL REPORTED LASTING 5 TO 10 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 052216
SVRLBF
NEC111-052315-
/O.NEW.KLBF.SV.W.0069.060605T2216Z-060605T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT MON JUN 5 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 615 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF HIGHWAY 83
  MILE MARKER 100 TO 14 MILES WEST OF HIGHWAY 97 MILE MARKER 10...OR
  ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF STAPLETON TO 17 MILES
  SOUTHWEST OF TRYON...AND MOVING SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 97 MILE MARKER 10 AND HIGHWAY 83 MILE MARKER 100 BY 525 PM
  CDT...
  HIGHWAY 83 MILE MARKER 90 BY 550 PM CDT...

LAT...LON 4138 10024 4138 10125 4117 10125 4113 10024

$$

KAR
1 follow-up statement
000 
WWUS53 KLBF 052240
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT MON JUN 5 2006

NEC111-052315-
/O.CON.KLBF.SV.W.0069.000000T0000Z-060605T2315Z/
LINCOLN NE-
539 PM CDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN LINCOLN COUNTY...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 9 MILES EAST OF
HIGHWAY 83 MILE MARKER 100...OR ABOUT 9 MILES SOUTHEAST OF
STAPLETON...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EXTREME NORTHEASTERN LINCOLN COUNTY AT 550 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WESTERN NEBRASKA.

LAT...LON 4138 10024 4138 10125 4117 10125 4113 10024

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:53 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 5, 2:53 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CDT MON JUN 5 2006

....SEVERE WEATHER OUTBREAK EXPECTED ACROSS SERN HALF OF FORECAST
AREA THIS AFTERNOON/EVENING...

.DISCUSSION...

MORNING MCS GENERATED AN MCV LOCATED NORTH OF GID AT 16Z.  REMNANT
BOUNDARY WILL BE A FOCUS AS WELL AS MAIN FRONT DRAPED FROM SE OF ANW
TO HYANNIS TO BIG SPRINGS. EXPECTED SEVER CLUSTERS OF THUNDERSTORMS
WITH A LIKELY MCS DEVELOPING. BEST LOCATION FOR THIS WILL BE
INITIATING NEAR ARTHUR COUNTY PROPAGATING SOUTHEAST THROUGH WEST
CENTRAL NEBRASKA INTO SOUTHWEST AND SOUTH CENTRAL NEBR TONIGHT.
UNUSUAL FOR THIS SPRING SO FAR...LOCALLY HEAVY RAINFALL MAY OCCUR.

LARGE HAIL AND DAMAGING WINDS LIKELY WITH AN ISOLATED TORNADOES
POSSIBLE NEAR BOUNDARIES.

WX WILL SETTLE DOWN TUESDAY AND WEDNESDAY AS EXPENDING UPPER RIDGE
TRAVERSES THE CENTRAL PLAINS. TEMPS TO REACH LOWER 90S MOST AREAS
WEDNESDAY. EVEN WARMER THURSDAY WITH LOWER TO MID 90S. UPPER RIDGE
BEGINS TO BREAK DOWN AS UPPER TROUGH IN WEST MOVES IN. SLIGHT CHC
SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT THOROUGH SATURDAY NIGHT.
AS UPPER FLOW IS ZONAL AND H7 TEMPS COOL A BIT WITH A WEAKER CAP.

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 437 FOR
COUNTIES GENERALLY EAST OF BIG SPRINGS THROUGH AINSWORTH UNTIL 02Z.

&&

KAR
Hazardous weather outlook, Jun 5, 3:09 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
309 PM CDT MON JUN 5 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-062015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
309 PM CDT MON JUN 5 2006 /209 PM MDT MON JUN 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED TONIGHT EAST OF LINE
FROM AINSWORTH TO OSHKOSH. THE MAIN CONCERN WILL BE LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOS WILL ALSO BE POSSIBLE...MAINLY
BEFORE SUNSET. LOCAL AREAS EXPERIENCING INTENSE THUNDERSTORMS MAY
RECEIVE HEAVY RAINFALL...POSSIBLY MORE THAN ONE INCH OF RAINFALL.
OTHERWISE GENERALLY LESS THAN ONE HALF INCH OF RAINFALL IS
EXPECTEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY AND THURSDAY...THUNDERSTORM DEVELOPMENT IS POSSIBLE.
THE EXTENT OF THE THUNDERSTORM COVERAGE AND THE POTENTIAL TO
BECOME SEVERE IS UNCERTAIN BUT THE THUNDERSTORM CHANCES ARE
SLIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF LINE FROM
AINSWORTH TO OGALLALA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jun 5, 3:12 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             4 NNW ELSMERE           42.21N 100.21W
06/05/2006  E0.88 INCH       CHERRY             NE   PUBLIC

&&

BTAYLOR
Local storm report, Jun 5, 3:22 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             4 NNW ELSMERE           42.21N 100.21W
06/05/2006  E0.88 INCH       CHERRY             NE   PUBLIC

            HAILED FOR 10 MINUTES...FROM AROUND 242PM UNTIL 252PM.

&&

BTAYLOR
Local storm report, Jun 5, 4:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 E ARTHUR              41.57N 101.61W
06/05/2006  E1.00 INCH       ARTHUR             NE   PUBLIC

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:22 AM CDTSevere Thunderstorm WarningLBFGarden53 min
Jun 5, 3:56 AM CDTSevere Thunderstorm WarningLBFDeuel, Garden34 min
Jun 5, 4:22 AM CDTSevere Thunderstorm WarningLBFKeith35 min
Jun 5, 5:14 AM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins61 min
Jun 5, 7:50 AM CDTSevere Thunderstorm WarningLBFCuster55 min
Jun 5, 2:27 PM CDTSevere Thunderstorm WarningLBFCherry18 min
Jun 5, 2:46 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry59 min
Jun 5, 4:02 PM CDTSevere Thunderstorm WarningLBFArthur, McPherson58 min
Jun 5, 4:23 PM CDTSevere Thunderstorm WarningLBFBlaine47 min
Jun 5, 4:37 PM CDTSevere Thunderstorm WarningLBFLogan53 min
Jun 5, 4:42 PM CDTSevere Thunderstorm WarningLBFHolt48 min
Jun 5, 5:00 PM CDTSevere Thunderstorm WarningLBFMcPherson45 min
Jun 5, 5:04 PM CDTSevere Thunderstorm WarningLBFCuster56 min
Jun 5, 5:28 PM CDTSevere Thunderstorm WarningLBFLogan47 min
Jun 5, 5:55 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Jun 5, 6:00 PM CDTSevere Thunderstorm WarningLBFChase60 min
Jun 5, 6:10 PM CDTSevere Thunderstorm WarningLBFLincoln65 min
Jun 5, 6:56 PM CDTSevere Thunderstorm WarningLBFFrontier49 min
Jun 5, 6:59 PM CDTSevere Thunderstorm WarningLBFChase, Hayes47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.